Could I try Sustiva again?
Feb 12, 2004
My first drug therapy of Sustiva & Combivir gave me a rash with in 7 to 10 days of starting. My Second drug therapy of Kaletra & Combivir gave a rash within 7 to 10 days of starting. Now my doctor wants to replace my combivir with Viread & Emtriva. I'm cool with that but he wants me to continue taking Kaletra. Because of my family history of heart disease I would like to try Sustiva again. Sustiva doesn't seem to raise the lipid levals like Kaletra does. Am I asking for to much? I would certainly appreciate your views on this matter.
Response from Dr. Henry
I would make only one switch at a time in most situations like yours so that I could assess the likely cause of any side effects. If your switch to the Viread and Emtriva OK then you can consider a switch off Sustiva. More lipid friendly drugs might include atazanavir or nevirapine or Sustiva. Which option is best for you is highly individualized-you and your HIV specialist can best sort that out. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.